Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Mar 11, 2004, 5:54 PM MST for Maricopa County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2004, 5:54 PM MST (00:54 UTC)
- Expired
- Mar 11, 2004, 6:30 PM MST
- In force
- 36 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 22 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 120054 SVRPSR AZC013-120130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 552 PM MST THU MAR 11 2004 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...TEMPE...MESA...AHWATUKEE...GUADALUPE... AND CHANDLER * UNTIL 630 PM MST * AT 550 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GUADALUPE...OR ABOUT OVER GUADALUPE...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AHWATUKEE BY 610 PM MST LAT...LON 3323 11171 3351 11175 3350 11223 3323 11207 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:25 PM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 11, 3:25 PM MST, 2 hours 29 minutes before
AZZ020>028-CAZ030>033-120545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 325 PM MST THU MAR 11 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... LOW PRESSURE ALOFT MOVING THROUGH NORTHERN MEXICO WILL GIVE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH-CENTRAL ARIZONA INTO TONIGHT. AFTER THAT...A WEAKER UPPER LEVEL DISTURBANCE WILL CONTINUE A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA ON FRIDAY INTO SATURDAY. HIGH PRESSURE ALOFT WILL THEN BUILD OVER THE DESERT SOUTHWEST LATER THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK...PROVIDING DRY WEATHER AND CONTINUED ABOVE-NORMAL TEMPERATURES. && .DISCUSSION... LOCAL 88D RADARS SHOWING ISOLD TSTMS ROAMING ACROSS AREAS OF CWA E THRU SE OF KPHX. ACTIVITY SEEMS TO BE VERY SPOTTY WITH VERY LITTLE IN THE WAY OF ANY APPARENT ORGANIZATION. STILL EXPECTING VERY LIGHT RAINFALL AMOUNTS FOR THE MOST PART...WITH GUSTY WINDS THE MAIN EVENT WITH ANY STORMS DUE TO DRY SUB-CLOUD LAYER. CURRENT FORECASTS CALLING FOR SLIGHT CHANCE OR CHANCE POPS RIGHT ON THRU TONIGHT FOR SCNTRL AZ PORTIONS OF CWA...INCLUDING WRN MARICOPA COUNTY WHERE A FEW STORMS COULD DRIFT INTO THOSE AREAS THIS EVENING WITH ELY FLOW. UPPER LOW OVER SONORA THAT IS SERVING TO PULL MOISTURE UP INTO THE AREA AND FEEDING STORMS WILL BE MOVING OFF INTO THE SRN GREAT PLAINS BY TOMORROW. EVEN THOUGH WHAT LITTLE MOISTURE WE HAVE TO WORK WITH DOESNT REALLY EXIT THE AREA ON FRIDAY...DYNAMICS WILL BE WEAKER... SO STORM FORMATION SHOULD BE HIGHLY OROGRAPHIC...WITH POPS TOMORROW MAINTAINED IN ZONE 24. LEFT SOME VERY LOW GRADE POPS IN THIS FAR ERN ZONE FOR SATURDAY AS UPPER TROF GRAZES BY TO THE NE AND APPROACHING COLD FRONT COULD PROVIDE SOME LIFT BY AFTERNOON. BY SUNDAY...RIDGE ALOFT WILL BUILD BACK INTO THE WRN US FOR DRIER AMS AND CONTINUED WARM TEMPS. HAVE BACKED OFF SOME WITH THE DEGREE OF COOLING EXPECTED ON SUNDAY DUE TO AFOREMENTIONED TROUGH JUST GRAZING BY THE AREA. WARMER TEMPS ON TAP FOR MONDAY INTO TUE WITH PERHAPS A BIT OF COOLING AFTER THE MIDDLE OF NEXT WEEK. && . .PSR...WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
Hazardous weather outlook, Mar 11, 6:00 AM MST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST THU MAR 11 2004 AZZ023-120100- GREATER PHOENIX AREA- 600 AM MST THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER PHOENIX AREA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ025-120100- YUMA/MARTINEZ LAKE AND VICINITY- 600 AM MST THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA AND MARTINEZ LAKE AND VICINITY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ020-CAZ031-120100- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- 600 AM MST (500 AM PST) THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ021-026-120100- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 600 AM MST THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR YUMA COUNTY AND LA PAZ COUNTY EAST OF THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ022-027-028-120100- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 600 AM MST THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARICOPA COUNTY...AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AZZ024-120100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ030-120100- JOSHUA TREE NATIONAL PARK/JTNP/- 500 AM PST THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ032-033-120100- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 500 AM PST THU MAR 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN RIVERSIDE COUNTY AND IMPERIAL COUNTY WEST OF THE LOWER COLORADO RIVER VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.